Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Norman, OK

August 6, 2011Beckham County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 6, 2011, 3:35 PM CDT for Beckham County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 3:35 PM CDT (20:35 UTC)
Expired
Aug 6, 2011, 4:00 PM CDT
In force
25 min
Issued by
NWS Norman, OK

County Beckham County, OK

The radar

The Altus AFB radar (KFDR), 150 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-298 J/kg
Mixed-layer LCL
2361 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WWUS84 KOUN 062035
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CDT SAT AUG 6 2011

OKZ014-021-062100-
ROGER MILLS OK-BECKHAM OK-
335 PM CDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS
COUNTIES.

AT 334 PM CDT...SCATTERED STRONG THUNDERSTORMS EXTENDING FROM 5 
MILES EAST OF DEMPSEY TO 18 MILES WEST OF SWEETWATER WERE MOVING 
NORTHEAST AT 20 MPH. STRONG TO DAMAGING WIND GUSTS AND FIRE STARTING 
LIGHTNING ARE LIKELY.

HAZARDS INCLUDE...
FREQUENT CLOUD TO GROUND LIGHTNING...
WIND GUSTS TO 50 TO 60 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3559 10001 3561 10000 3575 9940 3538 9940
      3523 10001

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:25 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 6, 1:25 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
125 PM CDT SAT AUG 6 2011

.DISCUSSION...
THE SINGLE MODULATION TO THE EXCESSIVE HEAT IS IN NORTHERN
OKALHOMA TODAY TO THE NORTH OF AN OUTFLOW BOUNDARY AND IN A ZONE
OF ISOLATED SHOWERS. THESE SMALL SHOWERS ARE EXPECTED THROUGH THE
EVENING IN ISOLATED FASHION NORTH OF I-40 WHERE TEMPERATURES WILL
BE LOWER TONIGHT. ON SUNDAY THIS BOUNDARY IS EXPECTED TO DISSIPATE
WHILE IT MOVES NORTH, BUT FURTHER SHOWERS AND THUNDERSTORMS IN
KANSAS MAY KEEP IT NEAR NORTHERN OKALHOMA TOMORROW AS WELL.
OTHERWISE, INCREASING MID-LEVEL WINDS WITH THE APPROACH OF A
PRESSURE TROUGH IN THE CENTRAL PLAINS WILL CAUSE HIGHER WINDS
SUNDAY NIGHT AND MONDAY. A FIRE WEATHER WATCH IS EFFECTIVE MONDAY
IN MUCH OF WESTERN AND CENTRAL OKLAHOMA. BEYOND MONDAY, A WEAK
NORTHWEST FLOW PATTER IS EXPECTED ACROSS NORTHERN OKLAHOMA. THIS
WILL KEEP A CHANCE FOR RAIN THERE. AREAS IN THE SOUTH OF OKLAHOMA
ARE NOT EXPECTED TO SEE ANY RAINFALL THROUGH NEXT WEEK AND THE
HEAT WILL STAY IN PLACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  78 108  78 109 /  20  20  10  10
HOBART OK         80 108  81 111 /  20  20  10  10
WICHITA FALLS TX  83 109  84 111 /  10  10   0   0
GAGE OK           75 105  77 104 /  30  20  20  10
PONCA CITY OK     79 106  82 107 /  30  20  20  20
DURANT OK         83 107  82 109 /  10  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR OKZ004>048-
     050>052.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR OKZ005>029-033>038.

TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR TXZ083>090.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR TXZ083>085.

&&

08/09
Hazardous weather outlook, Aug 6, 12:08 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1208 PM CDT SAT AUG 6 2011

OKZ004>048-050>052-TXZ083>090-071100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1208 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE NEAR AN OUTFLOW BOUNDARY THIS
AFTERNOON AND MAY PERSIST INTO THIS EVENING. SOME STORMS COULD
PRODUCE DAMAGING WIND GUSTS OR EVEN MARGINALLY SEVERE HAIL.

DISCUSSION...
AN OUTFLOW BOUNDARY LEFT OVER BY EARLY MORNING THUNDERSTORMS HAS
SLOWLY BEGUN LIFTING NORTH... AND SHOULD LIE SOMEWHERE OVER THE
NORTHERN HALF TO THIRD OF OKLAHOMA BY MID AFTERNOON. STRONG SURFACE
HEATING MAY ALLOW FOR ISOLATED THUNDERSTORMS TO DEVELOP NEAR AND
NORTH OF THE BOUNDARY. AS HAS BEEN THE CASE FOR MANY DAYS... HOT AND
DRY AIR BELOW CLOUD BASE WILL MEAN THAT ANY THUNDERSTORM COULD CARRY
THE THREAT OF AT LEAST ISOLATED DAMAGING WIND GUSTS... WITH A
SMALLER THREAT FOR MARGINALLY SEVERE HAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL CONTINUE. AN EXCESSIVE HEAT WARNING IS IN
EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.

BREEZY SOUTHWEST WINDS IN SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS
WILL KEEP WILDFIRE POTENTIAL HIGH AS HOT AND DRY WEATHER PERSISTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THROUGH MONDAY... THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AS A
FRONTAL BOUNDARY ENHANCED BY OUTFLOW AT TIMES REMAINS IN THE AREA.
FROM TUESDAY THROUGH FRIDAY... OVERNIGHT THUNDERSTORM COMPLEXES MAY
MOVE OVER PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA.

OTHER HAZARDOUS WEATHER...
MODERATE SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP OVER THE
WEEKEND INTO EARLY NEXT WEEK. THESE MODERATE WINDS.. ALONG WITH HOT
WEATHER WITH LITTLE RAINFALL... WILL ELEVATE WILDFIRE CONCERNS
SUNDAY AND MONDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.

In the hours before

Special weather statement, Aug 6, 3:05 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CDT SAT AUG 6 2011

OKZ014-021-062030-
ROGER MILLS OK-BECKHAM OK-
305 PM CDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS
COUNTIES.

AT 304 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
SWEETWATER...MOVING NORTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM
WAS LOCATED 5 MILES SOUTHWEST OF CHEYENNE. ALSO MOVING NORTHEAST AT
15 PH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3572 9970 3551 9950 3524 9999 3548 10001
Special weather statement, Aug 6, 3:35 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CDT SAT AUG 6 2011

OKZ014-021-062100-
ROGER MILLS OK-BECKHAM OK-
335 PM CDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS
COUNTIES.

AT 334 PM CDT...SCATTERED STRONG THUNDERSTORMS EXTENDING FROM 5
MILES EAST OF DEMPSEY TO 18 MILES WEST OF SWEETWATER WERE MOVING
NORTHEAST AT 20 MPH. STRONG TO DAMAGING WIND GUSTS AND FIRE STARTING
LIGHTNING ARE LIKELY.

HAZARDS INCLUDE...
FREQUENT CLOUD TO GROUND LIGHTNING...
WIND GUSTS TO 50 TO 60 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3559 10001 3561 10000 3575 9940 3538 9940
      3523 10001

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:16 PM CDTSpecial Weather StatementOUNKay14 min
Aug 5, 7:27 PM CDTSpecial Weather StatementOUNGarfield18 min
Aug 5, 7:40 PM CDTSpecial Weather StatementOUNGrant20 min
Aug 5, 7:41 PM CDTSpecial Weather StatementOUNKay19 min
Aug 5, 7:42 PM CDTSpecial Weather StatementOUNEllis18 min
Aug 5, 7:59 PM CDTSevere Thunderstorm WarningOUNGrant30 min
Aug 5, 10:33 PM CDTSpecial Weather StatementOUNEllis12 min
Aug 5, 10:44 PM CDTSpecial Weather StatementOUNEllis, Roger Mills31 min
Aug 5, 11:09 PM CDTSpecial Weather StatementOUNHarper36 min
Aug 5, 11:46 PM CDTSpecial Weather StatementOUNEllis, Harper, Roger Mills, Woodward44 min
Aug 6, 12:22 AM CDTSpecial Weather StatementOUNWoods8 min
Aug 6, 12:31 AM CDTSpecial Weather StatementOUNDewey, Harper, Woods, Woodward29 min
Aug 6, 1:02 AM CDTSpecial Weather StatementOUNAlfalfa, Major, Woods28 min
Aug 6, 1:29 AM CDTSpecial Weather StatementOUNGarfield, Grant31 min
Aug 6, 1:54 AM CDTSpecial Weather StatementOUNAlfalfa, Grant, Kay, Woods36 min
Aug 6, 2:21 PM CDTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 30 more38 hr
Aug 6, 3:05 PM CDTSpecial Weather StatementOUNBeckham25 min
Aug 6, 3:43 PM CDTSpecial Weather StatementOUNBlaine, Canadian, Custer, Kingfisher, Logan, Oklahoma and 1 more17 min
Aug 6, 4:04 PM CDTSpecial Weather StatementOUNCanadian, Lincoln, Logan, Payne26 min
Aug 6, 4:09 PM CDTSpecial Weather StatementOUNRoger Mills36 min
Aug 6, 4:37 PM CDTSpecial Weather StatementOUNBlaine, Canadian, Custer, Kingfisher, Logan, Payne23 min
Aug 6, 4:42 PM CDTSpecial Weather StatementOUNBeckham, Greer, Roger Mills33 min
Aug 6, 5:04 PM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma56 min
Aug 6, 5:11 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne64 min
Aug 6, 5:17 PM CDTSpecial Weather StatementOUNBeckham, Caddo, Custer, Greer, Harmon, Washita28 min
Aug 6, 5:26 PM CDTSpecial Weather StatementOUNOklahoma9 min
Aug 6, 5:42 PM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma, Pottawatomie38 min
Aug 6, 5:49 PM CDTSpecial Weather StatementOUNBlaine, Canadian26 min
Aug 6, 6:37 PM CDTSpecial Weather StatementOUNBlaine, Caddo, Canadian, Custer, Greer, Kingfisher and 6 more8 min
Aug 6, 6:53 PM CDTSpecial Weather StatementOUNLogan, Oklahoma37 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.